Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

4 years thinning, then massive shed?

Discussion in 'Teens and Twenties Alopecians' started by keepcalmcarryon, Jul 2, 2013.

  1. Hey guys,

    I'm 22, been losing hair since 18. Four years of intensive research, derm appointments, gynos and various treatment trials and I'm yet to find a helpful diagnosis or system that works. A story I've unfortunately read many times over - it does help to know I'm not alone.

    Anyway, the hair loss began three months after an incredibly stressful life event, but coincided perfectly with a momentary generic supplement to the BC I'd been on for since 16 for bad cramps. Anyway, switching back to my brand pill, calming down, taking iron supplements (I am anemic), B supplements, Spironolactone, Hair&Nail, phyto, Nioxin, etc. has done little to fix the problem. I just had no idea how bad it could be until about two weeks ago when my hair started coming out in ropes.

    Now this is immediately following a LEEP procedure, though my gyno swears the two are unrelated. So my question to you: is this common? TE out of nowhere in the midst of what looks like Alopecia Areata?

    I just got a scrip for Yaz (I've heard some horror stories, is it worth the risk?) at the advice that changing the hormones I ingest may change my hair situation. I had switched from Mononessa to Apri around age 20. Going off the pill is not an ideal fix as my menstrual cramps give me three days a month of unbearable pain, vomiting, diarrhea and fever and I'm a loan-swamped college grad who can't afford to miss a day of work. And I'll admit, I'm terrified of the dread shed.

    What started out as one question turned into quite a few, I guess. This is the first time I've ever bothered to ask people who are actually experiencing what I've been going through!

    Long and short of it? Yaz: Y/N? Minodoxil: Y/N? Go off the pill, deal with the illness: Y/N?

    One more thing! I have found that the Aveda Invati system seemed to slow my hair loss, but I've been unable to shell out $120 again as of late. Anyone else try it and stick with it? Any luck?

    A couple million good vibes, well-wishes, buckets of hope and reassurances that you are quite beautiful regardless of the stuff growing out of your head to all of ya'll.
     
  2. BGS92

    BGS92 Guest

    Hi sorry I cannot answer any of your questions. Maybe if you post in the general discussions forum more people will see it and someone can help you :)
     
  3. acr3m

    acr3m Guest

    Hey! I have a similar story to yours. Started shedding when I was 18, mainly from stress and applying heat to my hair almost daily. Not to mention I used to constantly scratch at my scalp out of habit. I am 21 now and my shedding has left me with little hair. I went do a dermatologist about a year ago and he did not diagnose me with anything, just said that I had a high level of testosterone and low iron. He prescribed 150mg of spironolactone and rogaine. Over the past year, I only used the two for about three months, definitely not a long enough time to see results, however I don't want to start something that might not help. I don't know what is causing my hair loss, but I'm even more confused as to why it is happening to me at such a young age.
     

Share This Page